Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 11, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Feb 22, 2008, 4:55 AM CST for Atascosa County, Bexar County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2008, 4:55 AM CST (10:55 UTC)
- Expired
- Feb 22, 2008, 5:45 AM CST
- In force
- 50 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Atascosa County, TX, Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 66 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1258 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 221055
SVREWX
TXC013-029-221145-
/O.NEW.KEWX.SV.W.0011.080222T1055Z-080222T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
455 AM CST FRI FEB 22 2008
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ATASCOSA COUNTY...
BEXAR COUNTY...
* UNTIL 545 AM CST.
* AT 446 AM CST...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS
LOCATED 18 MILES WEST OF ELMENDORF...OR ABOUT 9 MILES NORTH OF
POTEET...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ELMENDORF BY 525 AM CST...
LAT...LON 2924 9832 2923 9832 2918 9837 2916 9839
2907 9861 2921 9869 2931 9840 2926 9830
TIME...MOT...LOC 1055Z 246DEG 25KT 2919 9855
$$2 follow-up statements
000
WWUS54 KEWX 221108
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
507 AM CST FRI FEB 22 2008
TXC013-221117-
/O.CAN.KEWX.SV.W.0011.000000T0000Z-080222T1145Z/
ATASCOSA TX-
507 AM CST FRI FEB 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR ATASCOSA COUNTY IS
CANCELLED...
LAT...LON 2926 9830 2916 9839 2913 9847 2914 9848
2914 9850 2916 9853 2916 9855 2921 9868
2931 9840
TIME...MOT...LOC 1107Z 255DEG 22KT 2919 9847
$$
TXC029-221145-
/O.CON.KEWX.SV.W.0011.000000T0000Z-080222T1145Z/
BEXAR TX-
507 AM CST FRI FEB 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CST
FOR BEXAR COUNTY...
AT 501 AM CST...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS
LOCATED NEAR THELMA...OR ABOUT 11 MILES NORTHEAST OF POTEET...MOVING
EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTH OF SOUTHTON BY 520 AM CST...
BRAUNIG LAKE BY 525 AM CST...
ELMENDORF BY 530 AM CST...
LAT...LON 2926 9830 2916 9839 2913 9847 2914 9848
2914 9850 2916 9853 2916 9855 2921 9868
2931 9840
TIME...MOT...LOC 1107Z 255DEG 22KT 2919 9847
$$000
WWUS54 KEWX 221140
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
538 AM CST FRI FEB 22 2008
TXC029-221148-
/O.EXP.KEWX.SV.W.0011.000000T0000Z-080222T1145Z/
BEXAR TX-
538 AM CST FRI FEB 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR BEXAR COUNTY EXPIRES AT 545 AM
CST...
THE SEVERE THUNDERSTORMS WARNING FOR BEXAR WILL BE ALLOWED TO EXPIRE.
THE STORMS HAVE WEAKENED AND MOVED OFF TO THE EAST AND NO LONGER POSE
A THREAT TO BEXAR COUNTY.
LAT...LON 2926 9830 2916 9839 2913 9847 2914 9848
2914 9850 2916 9853 2916 9855 2921 9868
2931 9840
TIME...MOT...LOC 1138Z 255DEG 22KT 2924 9826
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 4:16 AM CST, 39 minutes earlier.
Area forecast discussion, Feb 22, 4:16 AM CST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 416 AM CST FRI FEB 22 2008 .DISCUSSION... A LINE OF SHOWERS HAVE DEVELOP ALONG AND EAST OF I35 EARLY THIS MORNING WITH THE UPPER TROF. HAVE INCLUDED SOME LOW POPS FOR THIS MORNING ACROSS THE EASTERN COUNTIES UNTIL THE TROF MOVES EAST OF THE AREA BY THIS AFTERNOON. OTHERWISE A DRY ZONAL FLOW WILL PREVAIL THIS WEEKEND WITH A SHORT WAVE RIDGE BUILDING IN FROM THE WEST ON SUNDAY ALONG WITH A WEAK COLD FRONT. THEREFORE A PLEASANT WEEKEND WITH WARMING TEMPERATURES AND EXCEPT FOR PATCHY MORNING FOG...MOSTLY CLEAR SKIES. A FAST MOVING SHORT WAVE TROF MOVING ACROSS THE ROCKIES/MIDWEST ON MONDAY WILL PUSH A STRONG COLD FRONT THRU TX MONDAY NIGHT/TUESDAY WITH A CHANCE OF SOME CONVECTION BACK BUILDING INTO THE EASTERN COUNTIES MONDAY NIGHT/EARLY TUESDAY. MONDAY ALSO LOOKS TO BE A VERY WARM DAY HEAD OF THE FRONT AS DRY SWLY LOW LEVEL WINDS PRECEDE THE FRONT. RAISED MAV MOS GUIDANCE BY AT LEAST A CATEGORY ON MONDAY AND WOULD NOT BE SURPRISED TO SEE THE SWRN COUNTIES REACH OR EXCEED 90 DEGREES. TUESDAY CONTINUES THE LOOK VERY DRY AND WINDY WITH A CRITICAL FIRE WEATHER VALUES LIKELY TO BE EXCEEDED. WILL CONTINUE TO HAVE TUESDAYS WIND AND FIRE CONCERNS MENTIONED IN THE HWO. CLEARING AND COLDER TUESDAY NIGHT AND HAVE UNDERCUT GUIDANCE TEMPS WEDNESDAY MORNING. A WARMING TREND FOR THE REMAINDER OF THE WEEK WITH A RETURN OF GULF MOISTURE NEXT THURSDAY NIGHT AND FRIDAY. GFS LOOKS MUCH WETTER NEXT FRIDAY INTO THE WEEKEND COMPARED TO THE DRY NWLY FLOW ECMWF...BUT HAVE GONE WITH SLIGHT CHANCE POPS FOR FRIDAY FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 68 48 75 52 76 / - 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 68 42 75 49 76 / - 0 0 0 0 DEL RIO INTL AIRPORT 80 52 81 54 83 / 0 0 0 0 0 SAN ANTONIO INTL AIRPORT 75 50 77 54 79 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 01/18
Hazardous weather outlook, Feb 21, 1:09 PM CST, 15 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 109 PM CST THU FEB 21 2008 TXZ171>173-183>194-202>209-217>225-228-221915- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 109 PM CST THU FEB 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A STRONG COLD FRONT WILL MOVE THROUGH SOUTH CENTRAL TEXAS MONDAY NIGHT. STRONG NORTHERLY WINDS AND LOW RELATIVE HUMIDITIES CAN BE EXPECTED IN ITS WAKE. A WIND ADVISORY AND A FIRE WEATHER WATCH ARE POSSIBLE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 6:05 AM CST | Severe Thunderstorm Warning | EWX | Gonzales, Wilson | 55 min |
| Feb 22, 11:06 AM CST | Red Flag Warning | EWX | Bandera, Dimmit, Edwards, Frio, Kerr, Kinney and 6 more | 7 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.